Alert archive / Idaho / Flood Watches in 2014
Flood Watch 3, NWS Spokane, WA
NWS Spokane, WA issued this flood watch at Mar 3, 2014, 3:37 PM PST for 6 counties in Idaho; 5 counties in Washington. It took effect at Mar 4, 2014, 4:00 PM PST. It was in force for 18 hr.
The area
The counties it named.
The facts
- Issued
- Mar 3, 2014, 3:37 PM PST (23:37 UTC)
- In effect from
- Mar 4, 2014, 4:00 PM PST
- Expired
- Mar 5, 2014, 10:29 AM PST
- In force
- 18 hr
- Issued by
- NWS Spokane, WA
- Flood severity
- None
Counties Benewah County, ID, Bonner County, ID, Boundary County, ID, Kootenai County, ID, Latah County, ID, Shoshone County, ID, Ferry County, WA, Lincoln County, WA, Pend Oreille County, WA, Spokane County, WA, Stevens County, WA
The radar
The Spokane radar (KOTX), 43 km from the middle of the area, began a volume at 23:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Spokane, WA (KOTX), launched 12:00Z, 11.6 hours before the alert went out and 59 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 0 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 354 m²/s²
- 0-3 km storm-relative helicity
- 392 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
029 WGUS66 KOTX 032337 FFAOTX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 337 PM PST MON MAR 3 2014 ...RAINFALL ALONG WITH SNOW MELT DUE TO WARMING TEMPERATURES THIS WEEK WILL LEAD TO RISES ON AREA RIVERS...SMALL STREAMS WITH THE POTENTIAL FOR SOME STORM WATER FLOODING THROUGH MID WEEK... IDC009-017-021-055-057-079-WAC019-043-051-063-065-041400- /O.NEW.KOTX.FA.A.0003.140305T0000Z-140307T2000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENEWAH-BONNER-BOUNDARY-KOOTENAI-LATAH-SHOSHONE-FERRY-LINCOLN- PEND OREILLE-SPOKANE-STEVENS- INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD... CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL... EASTPORT...NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...BAYVIEW...RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY... GENESEE...JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...SMELTERVILLE...CALDER...REPUBLIC...INCHELIUM... KELLER...CURLEW...DANVILLE...LAURIER...DAVENPORT...ODESSA... WILBUR...REARDAN...SPRAGUE...NEWPORT...METALINE FALLS...IONE... CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS...MEDICAL LAKE... CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK...COLVILLE... CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT 337 PM PST MON MAR 3 2014 ...FLOOD WATCH IN EFFECT FROM TUESDAY AFTERNOON THROUGH FRIDAY MORNING... THE NATIONAL WEATHER SERVICE IN SPOKANE HAS ISSUED A * FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON... INCLUDING THE FOLLOWING COUNTIES...IN NORTH IDAHO...BENEWAH... BONNER...BOUNDARY...KOOTENAI...LATAH AND SHOSHONE. IN WASHINGTON...FERRY...LINCOLN...PEND OREILLE...SPOKANE AND STEVENS. * FROM TUESDAY AFTERNOON THROUGH FRIDAY MORNING * THE REGION WILL COME UNDER THE INFLUENCE OF A MILDER AND MORE MOIST WEATHER PATTERN THROUGH THE WORK WEEK. THIS IS EXPECTED TO LEAD TO INCREASING TEMPERATURES WITH MELTING SNOW AT LOW AND MID ELEVATIONS. A PAIR OF WET STORM SYSTEMS WILL BRING THE POTENTIAL FOR SOME MODERATE TO HEAVY RAINFALL ACROSS NORTHEAST WASHINGTON AND IN THE IDAHO PANHANDLE. MUCH OF THE RAINFALL WITH THESE SYSTEMS IS EXPECTED TO FALL WITHIN A 24 TO 36 HOUR PERIOD BETWEEN WEDNESDAY MORNING AND THURSDAY AFTERNOON. RAINFALL AMOUNTS OVER THIS PERIOD WILL RANGE FROM 0.50 INCHES TO 1.00 INCH ACROSS THE OKANOGAN HIGHLANDS TO THE NORTHERN PANHANDLE AND INTO THE CENTRAL PANHANDLE MOUNTAINS...WITH LOCAL AMOUNTS UP TO 1.25 INCHES POSSIBLE. THE UPPER COLUMBIA BASIN...SPOKANE AREA...COEUR D'ALENE AREA AND ID PALOUSE WILL SEE RAINFALL AMOUNTS OF CLOSER TO 0.50 INCHES TO 0.75 INCHES. * MODERATE TO HEAVY RAIN AND MELTING SNOW IS EXPECTED TO RESULT IN RISES TO AREA RIVERS AND SMALL STREAMS AND COULD LEAD TO SOME STORM WATER FLOODING...AS WELL AS MUD SLIDES OR DEBRIS FLOWS. FROZEN SOILS ACROSS THE AREA WILL ALSO RESULT IN POOR WATER INFILTRATION THAT WILL LIKELY INCREASE THE POTENTIAL FOR FLOODING...ESPECIALLY FOR URBAN AND LOW LYING AREAS. THERE IS A GOOD CHANCE THAT SOME MAIN STEM RIVERS WILL BE RUNNING HIGH BY THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX && THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT... NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...BAYVIEW... RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...GENESEE... JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE... MULLAN...SMELTERVILLE...CALDER...REPUBLIC...INCHELIUM...KELLER... CURLEW...DANVILLE...LAURIER...DAVENPORT...ODESSA...WILBUR... REARDAN...SPRAGUE...NEWPORT...METALINE FALLS...IONE...CUSICK... DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS...MEDICAL LAKE...CHENEY... ROCKFORD...LIBERTY LAKE...DEER PARK...COLVILLE...CHEWELAH... KETTLE FALLS...SPRINGDALE...NORTHPORT. $$
3 follow-up statements
214 WGUS66 KOTX 041132 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 332 AM PST TUE MAR 4 2014 ...RAINFALL ALONG WITH SNOW MELT DUE TO WARMING TEMPERATURES THIS WEEK WILL LEAD TO RISES ON AREA SMALL STREAMS AND RIVERS WITH THE POTENTIAL FOR SOME STORM WATER FLOODING THROUGH MID WEEK... IDC009-017-021-055-057-079-WAC019-043-051-063-065-041945- /O.CON.KOTX.FA.A.0003.140305T0000Z-140307T2000Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENEWAH-BONNER-BOUNDARY-KOOTENAI-LATAH-SHOSHONE-FERRY-LINCOLN- PEND OREILLE-SPOKANE-STEVENS- INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD... CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL... EASTPORT...NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...BAYVIEW...RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY... GENESEE...JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...SMELTERVILLE...CALDER...REPUBLIC...INCHELIUM... KELLER...CURLEW...DANVILLE...LAURIER...DAVENPORT...ODESSA... WILBUR...REARDAN...SPRAGUE...NEWPORT...METALINE FALLS...IONE... CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS...MEDICAL LAKE... CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK...COLVILLE... CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT 332 AM PST TUE MAR 4 2014 ...FLOOD WATCH REMAINS IN EFFECT FROM THIS AFTERNOON THROUGH FRIDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...IN NORTH IDAHO...BENEWAH...BONNER... BOUNDARY...KOOTENAI...LATAH AND SHOSHONE. IN WASHINGTON... FERRY...LINCOLN...PEND OREILLE...SPOKANE AND STEVENS. * FROM THIS AFTERNOON THROUGH FRIDAY MORNING * THE REGION WILL COME UNDER THE INFLUENCE OF A MOIST AND MILDER WEATHER PATTERN THROUGH THE WORK WEEK. THIS IS EXPECTED TO LEAD TO INCREASING TEMPERATURES WITH MELTING SNOW AT LOW AND MID ELEVATIONS. A PAIR OF WET STORM SYSTEMS WILL BRING THE POTENTIAL FOR SOME MODERATE TO HEAVY RAINFALL ACROSS NORTHEAST WASHINGTON AND IN THE IDAHO PANHANDLE. MUCH OF THE RAINFALL WITH THESE SYSTEMS IS EXPECTED TO FALL WITHIN A 24 TO 36 HOUR PERIOD BETWEEN EARLY WEDNESDAY MORNING AND THURSDAY NIGHT. RAINFALL AMOUNTS OVER THIS PERIOD WILL RANGE FROM 0.50 INCHES TO 1.00 INCH ACROSS THE OKANOGAN HIGHLANDS. A RANGE OF 0.75 INCHES TO 1.50 INCHES CAN BE EXPECTED IN THE NORTHERN PANHANDLE AND INTO THE CENTRAL PANHANDLE MOUNTAINS...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. THE UPPER COLUMBIA BASIN...SPOKANE AREA...COEUR D'ALENE AREA AND ID PALOUSE WILL SEE RAINFALL AMOUNTS OF CLOSER TO 0.50 INCHES TO 1 INCH THROUGHOUT THE PERIOD. * MODERATE TO HEAVY RAIN AND MELTING SNOW IS EXPECTED TO RESULT IN RISES TO AREA RIVERS AND SMALL STREAMS AND COULD LEAD TO SOME STORM WATER FLOODING...AS WELL AS MUD SLIDES OR DEBRIS FLOWS. FROZEN SOILS ACROSS THE AREA WILL ALSO RESULT IN POOR WATER INFILTRATION THAT WILL LIKELY INCREASE THE POTENTIAL FOR FLOODING...ESPECIALLY FOR URBAN AND LOW LYING AREAS. THERE IS A HIGH PROBABILITY THAT SOME MAIN STEM RIVERS WILL ALSO BE RUNNING HIGH BY THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX && THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT... NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...BAYVIEW... RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...GENESEE... JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE... MULLAN...SMELTERVILLE...CALDER...REPUBLIC...INCHELIUM...KELLER... CURLEW...DANVILLE...LAURIER...DAVENPORT...ODESSA...WILBUR... REARDAN...SPRAGUE...NEWPORT...METALINE FALLS...IONE...CUSICK... DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS...MEDICAL LAKE...CHENEY... ROCKFORD...LIBERTY LAKE...DEER PARK...COLVILLE...CHEWELAH... KETTLE FALLS...SPRINGDALE...NORTHPORT. $$
515 WGUS66 KOTX 042209 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 209 PM PST TUE MAR 4 2014 ...WARM AND WET WEATHER THIS WEEK MAY LEAD TO FLOODING... IDC009-017-021-055-057-079-WAC019-043-051-063-065-052000- /O.CON.KOTX.FA.A.0003.140305T0000Z-140307T2000Z/ /00000.0.IC.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENEWAH-BONNER-BOUNDARY-KOOTENAI-LATAH-SHOSHONE-FERRY-LINCOLN- PEND OREILLE-SPOKANE-STEVENS- INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD... CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL... EASTPORT...NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...BAYVIEW...RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY... GENESEE...JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...SMELTERVILLE...CALDER...REPUBLIC...INCHELIUM... KELLER...CURLEW...DANVILLE...LAURIER...DAVENPORT...ODESSA... WILBUR...REARDAN...SPRAGUE...NEWPORT...METALINE FALLS...IONE... CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS...MEDICAL LAKE... CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK...COLVILLE... CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT 209 PM PST TUE MAR 4 2014 ...FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY MORNING... THE FLOOD WATCH CONTINUES FOR * PORTIONS OF NORTH IDAHO AND WASHINGTON...INCLUDING THE FOLLOWING COUNTIES...IN NORTH IDAHO...BENEWAH...BONNER... BOUNDARY...KOOTENAI...LATAH AND SHOSHONE. IN WASHINGTON... FERRY...LINCOLN...PEND OREILLE...SPOKANE AND STEVENS. * THROUGH FRIDAY MORNING * A MILD AND MOIST WEATHER PATTERN IS EXPECTED THROUGH THE WORK WEEK WITH WARMING TEMPERATURES AND SNOW MELT AT LOW AND MID ELEVATIONS. A PAIR OF WET STORM SYSTEMS WILL BRING THE POTENTIAL FOR SOME MODERATE TO HEAVY RAINFALL. NORTHEAST WASHINGTON AND THE IDAHO PANHANDLE WILL RECEIVE THE BRUNT OF THIS RAIN MAINLY FROM WEDNESDAY MORNING THROUGH THURSDAY NIGHT WHERE TOTAL RAINFALL AMOUNTS OF UP TO 1 TO 1.5 INCHES ARE POSSIBLE. MEANWHILE THE UPPER COLUMBIA BASIN AND SPOKANE/COEUR D'ALENE AREA CAN ANTICIPATE 0.50 TO 1 INCH OF RAIN THROUGH THIS PERIOD. * MODERATE TO HEAVY RAIN AND MELTING SNOW ARE EXPECTED TO CAUSE RISES TO MANY AREA RIVERS AND SMALL STREAMS. THIS COULD LEAD TO SOME STORM WATER FLOODING...AS WELL AS MUD SLIDES OR DEBRIS FLOWS. FROZEN SOILS ACROSS THE AREA WILL ALSO RESULT IN POOR WATER INFILTRATION THAT WILL LIKELY INCREASE THE POTENTIAL FOR FLOODING...ESPECIALLY FOR URBAN AND LOW LYING AREAS. A FEW LOCATIONS MAY ALREADY BE EXPERIENCING MINOR FLOODING OR PONDING ISSUES...CAN EXPECT CONDITIONS TO WORSEN THROUGH THE WEEK. THERE IS A HIGH PROBABILITY THAT SOME MAIN STEM RIVERS WILL ALSO BE RUNNING HIGH BY THE WEEKEND. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THAT FLOODING IS POSSIBLE BUT NOT IMMINENT IN THE WATCH AREA. YOU SHOULD MONITOR FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. FOR A DETAILED VIEW OF THE HAZARD AREA VISIT HTTP://WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=OTX && THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT... NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...BAYVIEW... RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...GENESEE... JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE... MULLAN...SMELTERVILLE...CALDER...REPUBLIC...INCHELIUM...KELLER... CURLEW...DANVILLE...LAURIER...DAVENPORT...ODESSA...WILBUR... REARDAN...SPRAGUE...NEWPORT...METALINE FALLS...IONE...CUSICK... DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS...MEDICAL LAKE...CHENEY... ROCKFORD...LIBERTY LAKE...DEER PARK...COLVILLE...CHEWELAH... KETTLE FALLS...SPRINGDALE...NORTHPORT. $$
064 WGUS66 KOTX 051829 FFAOTX FLOOD WATCH NATIONAL WEATHER SERVICE SPOKANE WA 1029 AM PST WED MAR 5 2014 ...FLOOD WATCH UPGRADED TO FLOOD ADVISORY FOR NORTH IDAHO AND NORTHEAST WASHINGTON... IDC009-017-021-055-057-079-WAC019-043-051-063-065-051930- /O.CAN.KOTX.FA.A.0003.000000T0000Z-140307T2000Z/ /00000.0.RS.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BENEWAH-BONNER-BOUNDARY-KOOTENAI-LATAH-SHOSHONE-FERRY-LINCOLN- PEND OREILLE-SPOKANE-STEVENS- INCLUDING THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD... CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL... EASTPORT...NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN... WORLEY...BAYVIEW...RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY... GENESEE...JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN... WALLACE...MULLAN...SMELTERVILLE...CALDER...REPUBLIC...INCHELIUM... KELLER...CURLEW...DANVILLE...LAURIER...DAVENPORT...ODESSA... WILBUR...REARDAN...SPRAGUE...NEWPORT...METALINE FALLS...IONE... CUSICK...DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS...MEDICAL LAKE... CHENEY...ROCKFORD...LIBERTY LAKE...DEER PARK...COLVILLE... CHEWELAH...KETTLE FALLS...SPRINGDALE...NORTHPORT 1029 AM PST WED MAR 5 2014 ...FLOOD WATCH IS CANCELLED...REPLACED BY FLOOD ADVISORY... THE FLOOD WATCH FOR PORTIONS OF NORTH IDAHO AND WASHINGTON HAS BEEN CANCELLED...AND REPLACED BY A FLOOD ADVISORY. ANOTHER ROUND OF MODERATE TO HEAVY RAIN IS EXPECTED TONIGHT...WITH RAIN SHOWERS LINGERING INTO THURSDAY. THE COMBINATION OF RAIN AND MELTING SNOW WILL CONTRIBUTE TO A GOOD CHANCE OF SMALL STREAM FLOODING...PONDING OF WATER IN URBAN AREAS WITH POOR DRAINAGE...AND MINOR FLOODING OF FARMLAND. THIS INCLUDES THE FOLLOWING LOCATIONS...PLUMMER...TENSED... SANDPOINT...PRIEST RIVER...COOLIN...BLANCHARD...CAREYWOOD...CLARK FORK...BONNERS FERRY...MOYIE SPRINGS...PORTHILL...EASTPORT... NAPLES...COEUR D'ALENE...POST FALLS...HAYDEN...WORLEY...BAYVIEW... RATHDRUM...ATHOL...MOSCOW...POTLATCH...DEARY...GENESEE... JULIAETTA...KENDRICK...KELLOGG...PINEHURST...OSBURN...WALLACE... MULLAN...SMELTERVILLE...CALDER...REPUBLIC...INCHELIUM...KELLER... CURLEW...DANVILLE...LAURIER...DAVENPORT...ODESSA...WILBUR... REARDAN...SPRAGUE...NEWPORT...METALINE FALLS...IONE...CUSICK... DIAMOND LAKE...SPOKANE...AIRWAY HEIGHTS...MEDICAL LAKE...CHENEY... ROCKFORD...LIBERTY LAKE...DEER PARK...COLVILLE...CHEWELAH... KETTLE FALLS...SPRINGDALE...NORTHPORT. $$
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this flood watch went out at Mar 3, 2:51 PM PST, 46 minutes earlier.
Area forecast discussion, Mar 3, 2:51 PM PST, 46 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPOKANE WA
251 PM PST Mon Mar 3 2014
.SYNOPSIS...
A much warmer and wetter weather pattern will arrive this week
with several several moist frontal systems expected. Look for
widespread rain Wednesday and Thursday, and again Saturday night
into Sunday. The combination of rain and melting snow will
heighten the potential for minor flooding of farm land and urban
areas that have problems with drainage. By the weekend, several
rivers in the Idaho Panhandle and southeast Washington may
experience significant rises.
&&
.DISCUSSION...
...MAJOR PATTERN CHANGE TO BRING RAIN...WARMER TEMPERATURES...AND
THE POTENTIAL FOR FLOODING STARTING WEDNESDAY...
Tonight: As the frontal band pushes through north Idaho and into
Montana, the threat for wintry precipitation will be decreasing.
Expect upslope mountain snow showers over the Idaho panhandle, but
additional snow accumulations should be minor. Meanwhile snow
showers will continue near the Cascade crest, but again these slop-
over snow showers are not expected to be significant under this
unstable westerly flow. Temperatures will creep above freezing
south of a line from Moses Lake to Spokane and Coeur d'Alene early
this evening, but then cool slightly overnight back to freezing.
This may cause some icy problems with the overnight cool early
Tuesday morning. Under this warmer regime and light winds during
the overnight hours, expect area of fog and low stratus especially in
many of the northern valleys and upper Columbia Basin tonight.
/rfox.
Tuesday through Thursday: Satellite imagery shows a moist
subtropical moisture plume originating off the Hawaiian Islands and
pointed toward the western U.S. This moisture plume is expected to
be directed toward the region as a couple of shortwave disturbances
push across the region. The first wave is expected to hit Wednesday
morning into Wednesday afternoon. This wave will essentially push
across as a warm front with moist isentropic lift across much of
the region. The second and stronger disturbance will push in
quickly on the heals of the first. This shortwave will be
accompanied by some good dynamics aloft with strong isentropic
ascent in the warm sector before a cold front passes through
around the morning hours on Thursday. Southerly winds will
increase during the overnight hours on Wednesday with windy
conditions possible by Thursday morning into the afternoon behind
the cold front.
* Precipitation and Snow Levels: Most areas are expected to see
valley rain and mountain snow with these two weather systems.
The one caveat will be in the upper reaches of the Methow Valley
over into the Okanogan Highlands. Snow levels may remain low
enough that locations such as Mazama, Winthrop and Republic will
start out as snow Wednesday morning before transitioning over to
rain through Wednesday afternoon. Snow accumulations in these
valleys are expected to be light in the range of 1 to 3 inches.
Precip amounts with the two systems will be moderate to heavy in
places. The east slopes of the Cascades are expected to see
around a half an inch to an inch with closer to 1.5 to 2 inches
along the crest. The Okanogan Highlands over to the Northern
Panhandle and into the Central Panhandle Mtns are expected to
see precip totals of between a half an inch to 1 inch total;
local accumulations of over an inch of precip will be possible
over a 36 hour period. Rainfall accumulations of around a half
an inch will be possible across the eastern portions of the
Upper Columbia Basin, into the Spokane Coeur d'Alene area and
down onto the Palouse. Heavy mountain snowfall will be possible
in the mountains above 4500 feet in the northern mtns and 5500
feet in the Central Panhandle Mtns.
* Temperatures: Milder air under southwesterly flow is expected
during this period. Expect temps warming into the 40s and 50s by
Thursday. Wednesday night's low temps will also be quite mild
with dew point temps in the mid to upper 30s for much of the
region. Dew point temps above freezing will add to proficiency of
melting snow at low and mid elevations.
* Flood Potential: The combination of warming temps and moderate
to heavy rain will result in rises to area rivers and small
streams. Flood is not expected on main stem rivers at this time.
The greatest threat will be for flooding along small stream and
creeks, urban area flooding and mud slides/debris flows. Valley
snowfall of 4 to 8 inches in places and frozen soils will
heighten the potential for flooding. A Flood Watch will be
issued for portions of the Upper Columbia Basin, the Spokane
Area, the northern mountain areas of eastern WA and in the ID
Panhandle for Tuesday night through Friday afternoon.
* Winds: Breezy conditions are expected on Thursday with winds up
to 20 to 25 mph and gusts as high as 35 mph across the basin. /SVH
Thursday Night through Saturday: There is good model agreement
that rain and mountain snow will be winding down Thursday night
into early Friday morning. Modest cool advection Thursday night
behind the cold front will likely push snow levels down into the
3000-4000 ft range across the Inland Northwest. At this time, we
are not looking for snow accumulations in the valleys. The good
news with the falling snow levels will be a bit of a decrease in
the rate of snow melt in the mid elevations Thursday night into
Friday. Travel over the mountain passes, especially above 4000
feet may become slushy and treacherous Thursday night into Friday
morning.
A shortwave ridge Friday and Friday night should bring a break in
the active weather pattern. Orographic rain and mountain snow
showers over the Idaho Panhandle will be mostly a morning event on
Friday if the ECMWF, GFS and Canadian models hold true.
The next mild, breezy, and wet frontal system should arrive
Saturday night into Sunday. There is very good model agreement
leading higher than average forecast confidence for the weekend
forecast. /GKoch
Sunday and Monday: A strong push of moisture will continue to pass
through the region. This will keep chances for precip across the
Inland Northwest high. Warm southerly flow will continue to
impact the region. The warmer temperatures will push the snow
levels to the higher elevations of the mountains and most places
can expect to see rain showers. By late Sunday into early Monday,
a weak ridge will creep into the region and start a drying trend
and decreasing precipitation chances in the region. Temperatures
are expected to remain around the season normals. /JDC
&&
.AVIATION...
18Z TAFS: Mixed precipitation will effect KEAT, KMWH, KGEG and KCOE
through 21z as a warm front lifts northward. Based on recent ACCRS
data, the warm layer is deepening and should help to scrub out the
boundary layer cold layer this afternoon at these sites. KPUW and
KLWS will see occasional rain. HRRR data shows not much
precipitation after this band pulls through after 00z, with just
valley rain/mountain snow. Local MVFR cigs are possible with area of
stratus and fog. rfox.
&&
.PRELIMINARY POINT TEMPS/POPS...
Spokane 32 43 34 44 39 48 / 30 40 40 100 100 80
Coeur d'Alene 32 41 34 43 37 46 / 40 50 50 100 100 80
Pullman 36 43 35 45 40 49 / 40 50 50 90 100 80
Lewiston 38 46 38 50 42 53 / 50 40 40 60 90 70
Colville 31 43 34 44 35 50 / 40 40 50 100 100 80
Sandpoint 31 40 33 41 36 46 / 70 80 70 100 100 100
Kellogg 33 38 33 42 37 44 / 100 100 70 100 100 100
Moses Lake 31 44 33 52 43 57 / 20 10 20 80 90 30
Wenatchee 30 41 33 49 39 52 / 20 10 20 80 100 30
Omak 29 41 29 45 35 50 / 20 20 10 100 90 40
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
ID...Flood Watch from Tuesday afternoon through Friday morning for
Central Panhandle Mountains-Coeur d'Alene Area-Idaho
Palouse-Northern Panhandle.
Winter Storm Warning until 4 PM PST this afternoon for Northern
Panhandle.
WA...Flood Watch from Tuesday afternoon through Friday morning for
Northeast Mountains-Okanogan Highlands-Spokane Area-Upper
Columbia Basin-Washington Palouse.
&&Hazardous weather outlook, Mar 3, 2:51 PM PST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SPOKANE WA 251 PM PST MON MAR 3 2014 WAZ037-038-043-042300- NORTHEAST MOUNTAINS-OKANOGAN HIGHLANDS-OKANOGAN VALLEY- 251 PM PST MON MAR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON AND NORTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW SHOWERS WILL CONTINUE...BUT THE THREAT FOR HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TEMPERATURES WILL BEGIN WARMING WHILE WET WEATHER WILL LIKELY PERSIST FOR MUCH OF THE WEEK. THIS WILL ALLOW THE MAJORITY OF THE LOWLAND SNOW PACK TO MELT...LEADING TO THE POSSIBILITY OF LOWLAND FLOODING.. IDZ001-004-042300- NORTHERN PANHANDLE-CENTRAL PANHANDLE MOUNTAINS- 251 PM PST MON MAR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW SHOWERS WILL CONTINUE MAINLY IN THE MOUNTAINS THROUGH THE EVENING WITH LIGHT TO MODERATE ACCUMULATIONS. THE SNOW WILL BE DECREASING OVERNIGHT. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TEMPERATURES WILL BEGIN WARMING AND SNOW WILL TRANSITION TO RAIN INTO TUESDAY. WET WEATHER IS LIKELY TO PERSIST THROUGH MUCH OF THE WEEK WITH MOST OF THE SNOW OCCURRING OVER THE HIGHEST MOUNTAINS. MEANWHILE LOWLAND FLOODING WILL BE POSSIBLE DUE TO A COMBINATION OF RAINFALL AND SNOW MELT. WAZ042-042300- EAST SLOPES NORTHERN CASCADES- 251 PM PST MON MAR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT SNOW SHOWERS WILL CONTINUE NEAR THE CREST OF THE CASCADES OVERNIGHT WHERE MODERATE ACCUMULATIONS ARE MOST LIKELY. EXPECT LIGHT SNOW ACCUMULATIONS ON THE LOWER SLOPES AND VALLEYS. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TEMPERATURES WILL BEGIN WARMING AND SNOW WILL TRANSITION TO RAIN IN THE VALLEYS ON TUESDAY. WET WEATHER IS LIKELY TO PERSIST THROUGH MUCH OF THE WEEK WITH MOST OF THE SNOW OCCURRING OVER THE HIGHEST MOUNTAINS. MEANWHILE LOWLAND AND SMALL STREAM FLOODING WILL BE POSSIBLE DUE TO A COMBINATION OF RAINFALL AND SNOW MELT. IDZ002-003-WAZ033-036-042300- COEUR D'ALENE AREA-IDAHO PALOUSE-WASHINGTON PALOUSE-SPOKANE AREA- 251 PM PST MON MAR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH IDAHO... NORTHEAST WASHINGTON AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TEMPERATURES WILL BEGIN WARMING WHILE WET WEATHER WILL LIKELY PERSIST FOR MUCH OF THE WEEK. THIS WILL ALLOW THE MAJORITY OF THE LOWLAND SNOW PACK TO MELT...LEADING TO THE POSSIBILITY OF LOWLAND FLOODING.. WAZ034-035-041-044-042300- MOSES LAKE AREA-UPPER COLUMBIA BASIN-WENATCHEE AREA- WATERVILLE PLATEAU- 251 PM PST MON MAR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL WASHINGTON...EAST CENTRAL WASHINGTON AND NORTH CENTRAL WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TEMPERATURES WILL BEGIN WARMING WHILE WET WEATHER WILL LIKELY PERSIST FOR MUCH OF THE WEEK. THIS WILL ALLOW THE MAJORITY OF THE LOWLAND SNOW PACK TO MELT...LEADING TO THE POSSIBILITY OF LOWLAND FLOODING.. IDZ026-027-WAZ031-032-042300- LEWISTON AREA-LEWIS AND SOUTHERN NEZ PERCE COUNTIES- NORTHEAST BLUE MOUNTAINS-LOWER GARFIELD AND ASOTIN COUNTIES- 251 PM PST MON MAR 3 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL IDAHO AND SOUTHEAST WASHINGTON. .DAY ONE...THIS AFTERNOON AND TONIGHT RAIN SHOWERS WILL CONTINUE THROUGH THE EVENING WITH A SMALL CHANCE OF A THUNDERSTORM. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY TEMPERATURES WILL BEGIN WARMING WHILE WET WEATHER WILL LIKELY PERSIST FOR MUCH OF THE WEEK. THIS WILL ALLOW THE MAJORITY OF THE LOWLAND SNOW PACK TO MELT...LEADING TO THE POSSIBILITY OF LOWLAND FLOODING..
In the hours before
Local storm report, Mar 3, 10:03 AM PST, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
1003 AM PST MON MAR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW RATHDRUM 47.81N 116.89W
03/03/2014 M5.0 INCH KOOTENAI ID PUBLIC
IN PAST 24 HOURS
&&
JCLEVLocal storm report, Mar 3, 1:25 PM PST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
125 PM PST MON MAR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0124 PM SNOW 1 ENE CHELAN 47.85N 120.01W
03/03/2014 M5.5 INCH CHELAN WA TRAINED SPOTTER
STILL SNOWING
&&
JCLEVLocal storm report, Mar 3, 1:38 PM PST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
138 PM PST MON MAR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM SNOW 1 ENE METALINE 48.86N 117.37W
03/03/2014 M2.5 INCH PEND OREILLE WA TRAINED SPOTTER
SINCE 1115AM STILL SNOWING
&&
JCLEVLocal storm report, Mar 3, 2:46 PM PST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPOKANE WA
246 PM PST MON MAR 03 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0137 PM SNOW NW BLANCHARD 48.02N 116.98W
03/03/2014 M2.5 INCH BONNER ID TRAINED SPOTTER
FROM 1000AM TO 130PM
&&
JCLEVThe office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 3, 3:04 AM PST | Winter Weather Advisory | OTX | Kootenai | 11 hr |
Nearby
Flood Watches in Idaho, 2014Flood Watches in Washington, 2014Every flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.